Norgesic/Norgesic Forte

Norgesic/Norgesic Forte

paracetamol + orphenadrine

Manufacturer:

iNova

Distributor:

Metro Drug
Full Prescribing Info
Contents
Orphenadrine citrate, paracetamol.
Description
Each Norgesic tablet contains Paracetamol 450 mg, Orphenadrine citrate 35 mg.
Each Norgesic Forte tablet contains Paracetamol 650 mg, Orphenadrine citrate 50 mg.
Action
Pharmacology: Pharmacokinetics: Orphenadrine is readily absorbed from the gastrointestinal tract and is almost completely metabolised to at least eight metabolites. Orphenadrine and its metabolities are excreted from the body in the urine, with a half life of 14 hours.
Paracetamol is also readily absorbed from the gastrointestinal tract with peak plasma concentrations occurring about 10 to 60 minutes after oral administration. Paracetamol is distributed into most body tissues. It has a half life of between 1 to 3 hours.
Indications/Uses
For the relief of painful skeletal muscle spasm associated with chronic low back pain, sprains and strains, prolapsed intervertebral disc, muscle injury, non-articular rheumatism (fibrositis, myositis and myalgia) whiplash injuries, acute torticollis, tension headache, dysmenorrhea and other acute or chronic painful muscular conditions.
Dosage/Direction for Use
Norgesic: 1-2 tablets three times a day or as prescribed by the physician.
Norgesic Forte: 1 tablet three times a day. In severe cases increase to a maximum of 2 tablets three times daily or as prescribed by the physician. Not recommended for children under the age of twelve.
Contraindications
Patients with glaucoma, prostatic hypertrophy or obstruction at the bladder neck or myasthenia gravis.
Special Precautions
Orphenadrine may impair the ability of the patient to engage in potentially hazardous activities such as operating machinery or driving a motor vehicle.
Use with caution in patients with tachycardia, cardiac decompensation, coronary insufficiency, cardiac arrhythmias.
Safety of continuous long-term therapy with orphenadrine has not been established. If orphenadrine is prescribed for prolonged use, periodic monitoring of blood, urine and liver function is recommended.
Adverse Reactions
Nausea, dry mouth, blurring of vision, dizziness and restlessness. Rarely, rash or drowsiness may occur. These symptoms disappear rapidly with a reduction in dosage or cessation of medication.
Drug Interactions
Amantadine, some antihistamines, butyrophenones and phenothiazines and tricyclic antidepressants may increase the antimuscarinic effects of orphenadrine. Orphenadrine may affect the absorption of other drugs.
Storage
Store at temperatures not exceeding 30°C.
MIMS Class
Muscle Relaxants
ATC Classification
M03BC51 - orphenadrine, combinations ; Belongs to the class of ethers. Used as centrally-acting muscle relaxants.
Presentation/Packing
Norgesic: Tab 100's. Norgesic Forte: Tab 100's.
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Sign up for free
Already a member? Sign in